North Dakota, 2004

Hail in North Dakota, March 27, 2004

March 27, 2004 · NWS BIS · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before the first event at Mar 27, 3:45 AM CST, 2 hours 15 minutes earlier.

Area forecast discussion, Mar 27, 3:45 AM CST, 2 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
345 AM CST SAT MAR 27 2004

.SHORT TERM...
LINE OF CONVECTION WITH SEVERE WEATHER HAS BECOME A HEAVY RAIN
EVENT. WILL KEEP FLOOD WATCH FOR NORTH CENTRAL AND EASTERN PORTIONS
OF SOUTH CENTRAL NORTH DAKOTA THROUGH NOON CST. LINE OF CONVECTION
HAS SLOWED AND WILL GO CATEGORICAL POPS THIS MORNING CENTRAL ND AND
CHANCE/LIKELY THIS AFTERNOON. HAD BEEN CONCERNED ABOUT THE MENTION
OF FREEZING RAIN FAR NORTH...AS SRN CANADIAN CITIES REPORTING
FREEZING RAIN. TEMPS IN ND ARE IN THE MID 30S. MAY EDIT WORDING WITH
POSSIBLE LOCALES HAVING SOME FREEZING RAIN...BUT WILL BE LAST MINUTE
DECISION. HAVE HAD SOME REPORTS TONIGHT OF AROUND AN INCH OF PRECIP
SO WILL ASSUME SOME AREAS APPROACHING FLASH FLOOD GUIDANCE. ALREADY
ISSUED SMALL STREAM ADVISORY THAT IS IN EFFECT SOUTH CENTRAL.

A BREAK TONIGHT IN SHOWERS BUT BROUGHT POPS BACK IN FOR SUNDAY
AFTERNOON WITH NEXT SHOT OF COOL AND MOIST AIR MOVES SOUTH AS H500
TROUGH REMAINS OVER THE REGION. ATTEMPTED TO KEEP A CHANCE OF
SHOWERS IN FOR SUNDAY NIGHT AND MONDAY WITH CYCLONIC FLOW ALOFT AND
RH FIELDS AT MID LEVELS TO SUPPORT...BUT OUT-VOTED.

.LONG TERM...
LATEST GFS RUN TRENDING COOLER THROUGH NEXT WEEK BUT CONSENSUS WAS
TO LOWER TEMPS SLIGHTLY. OTHERWISE NO MAJOR CHANGES.

&&
.BIS WATCHES/WARNINGS/ADVISORIES...
 ...FLOOD WATCH NORTH CENTRAL AND EASTERN PART OF SOUTH CENTRAL
THROUGH THIS MORNING...

&&

VINING
Hazardous weather outlook, Mar 27, 5:18 AM CST, 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
518 AM CST SAT MAR 27 2004

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-281117-
ADAMS ND-BILLINGS ND-BOTTINEAU ND-BOWMAN ND-BURKE ND-BURLEIGH ND-
DICKEY ND-DIVIDE ND-DUNN ND-EMMONS ND-FOSTER ND-GOLDEN VALLEY ND-
GRANT ND-HETTINGER ND-KIDDER ND-LA MOURE ND-LOGAN ND-MCHENRY ND-
MCINTOSH ND-MCKENZIE ND-MCLEAN ND-MERCER ND-MORTON ND-MOUNTRAIL ND-
OLIVER ND-PIERCE ND-RENVILLE ND-ROLETTE ND-SHERIDAN ND-SIOUX ND-
SLOPE ND-STARK ND-STUTSMAN ND-WARD ND-WELLS ND-WILLIAMS ND-
INCLUDING THE CITIES OF...BISMARCK...BOTTINEAU...BOWMAN...CROSBY...
DICKINSON...JAMESTOWN...MINOT AND WILLISTON
518 AM CST SAT MAR 27 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL NORTH
DAKOTA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS...SOME WITH HEAVY RAIN...WILL CONTINUE TODAY OVER
CENTRAL NORTH DAKOTA. A FLOOD WATCH REMAINS IN EFFECT UNTIL NOON
TODAY FOR MUCH OF CENTRAL NORTH DAKOTA INCLUDING MINOT AND JAMESTOWN.

.DAYS TWO THROUGH SEVEN...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

VINING

In the hours before

Special weather statement, Mar 27, 3:33 AM CST, 2 hours 27 minutes before
NDZ033>036-041-042-044>046-271030-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
333 AM CST SAT MAR 27 2004

...SEVERE THUNDERSTORM WATCH #34 HAS BEEN CANCELLED...GRANT...
EMMONS...HETTINGER...ADAMS...KIDDER...BURLEIGH...STARK...MORTON AND
SIOUX COUNTIES...HAS BEEN CANCELLED.

VINING

The radar

The Bismarck radar (KBIS), 116 km away, was scanning. The volume nearest the first event began at 12:00 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Logan

When
March 27, 6:00 AM CST
Where
Logan County, 3 mi NW of Lehr
Measured
0.88 in hail
Reported by
GENERAL PUBLIC
Coordinates
46.317, -99.400

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in North Dakota in 2004Every state in 2004This day in weather historyWarnings in North Dakota, March 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5387062.